MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED OLM INTRACRANIAL PRESSURE MONITORING KIT

NATUS MEDICAL INCORPORATED OLM INTRACRANIAL PRESSURE MONITORING KIT
Model Number 1104B
Medical Device Problem Codes Inaccurate Information (4051); Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Part1104b -olm intracranial pressure monitoring kit -icp reading > 300, catheter would not read an accurate icp.It was confirmed the part was in contact with the patient, however there was no delay in surgery or additional medical intervention required.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).Customer confirmed they do not have the packaging to confirm the lot number.31-jul-2023: technical support emailed the customer with information/shipping label on how to return the affected product.There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Acceptable risk as per hazard id 12.11 in doc-047178 camino 110-4 series catheter kits-risk analysis.Risk is considered to be low.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Further investigation to be carried out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Complaint history was reviewed for the previous two years and found 0 confirmed complaints, giving a failure rate of (b)(4)%.The product was received in house.The catheter would connect but did not give an accurate reading.Cam02 (db 4219) showed 311 mmhg and would not change with pot movement.Attempted to restart cam02 and reconnect cables without success.No further testing performed.Root cause/failure investigation: the complaint was confirmed, the returned catheter was found to have sustained damage to the optical fiber by excessive bend.The device history record for the catheter was reviewed; there were no anomalies observed during the manufacturing, packaging, or inspection of the device or accessories while in process.Catheter was likely damaged due to mishandling by the user.The instructions for use precautions the user that "extreme bending and/or kinks can impair the performance of the fiber optic pressure transducer and to exercise caution when handling the catheter.Device failed to meet specifications: yes failure mode: confirmed/ damaged fiber complaint verified, being tracked as a trend.Complaint will be included in trending data for further review.

Brand Name
OLM INTRACRANIAL PRESSURE MONITORING KIT
Common Device Name
OLM INTRACRANIAL PRESSURE MONITORING KIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego, 92121 CA
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
grainne walsh
5955 pacific center boulevard
san diego, 92121, CA 
MDR Report Key17547558
Report Number2023988-2023-00023
Device Sequence Number15119615
Product Code GWM
UDI-Device Identifier00382830047494
UDI-Public00382830047494
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K102875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1104B
Device Catalogue Number1104B
Device Lot Number118D00947346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown